Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 27, 2021, 2:24 AM CDT for Vermilion Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 2:24 AM CDT (07:24 UTC)
- Expired
- Jul 27, 2021, 3:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 105 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2709 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WWUS84 KLCH 270724
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
224 AM CDT Tue Jul 27 2021
LAZ052-270800-
Vermilion LA-
224 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 223 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pecan Island, moving west at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Abbeville, Forked Island, Pecan Island, Freshwater City and Esther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 9262 2983 9261 2994 9239 2997 9213
2975 9218 2974 9217 2975 9221 2972 9219
2970 9215 2968 9215 2970 9218 2969 9219
2967 9215 2964 9213 2963 9214 2963 9213
2959 9212 2955 9223 2954 9235
TIME...MOT...LOC 0723Z 087DEG 9KT 2965 9239
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 11:55 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 26, 11:55 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1155 PM CDT Mon Jul 26 2021 .DISCUSSION... For 06z TAF issuance. && .AVIATION... Added TSRA mention first hour at KLCH based on latest radar trends, then TEMPO for light fog closer to sunrise based on wet grounds/decent radiating conditions...otherwise no significant changes to previous TAF thinking. 25 && .PREV DISCUSSION... /issued 942 PM CDT Mon Jul 26 2021/ UPDATE... Isolated showers and thunderstorms have continued to develop this evening well after sunset likely as a result of some outflow convergence from the stronger clusters of thunderstorms in and around Jackson, MS. The HRRR is depicting the current storms relatively well and shows continued isolated development through the late evening with the isolated convection moving offshore, as is typical, early tomorrow morning. Adjusted PoPs modestly to reflect this thinking. Better cloud cover and convection still expected tomorrow as the influence of the upper ridge centered over Colorado and Wyoming becomes less prevalent. This will keep heat indices below advisory criteria across the area for the first time in three days although afternoon highs will still climb into the mid 90s where storms do not develop. Jones PREV DISCUSSION... /issued 655 PM CDT Mon Jul 26 2021/ DISCUSSION... For 00z TAF issuance. AVIATION... No significant changes to previous TAF thinking. Diurnal convection, although spotty, continues at this time across the region...this activity should be winding down now that we approach sunset/loss of heating. Overnight, VFR conditions look to prevail although we will have to watch for light fog potential later tonight around areas that got rainfall today. Today looks like a repeat of today, although with a little more convective coverage given less capping aloft per forecast soundings as the mid-level ridge looks to weaken. 25 PREV DISCUSSION... /issued 340 PM CDT Mon Jul 26 2021/ SYNOPSIS... Latest UA analysis and WV imagery show a broad and sprawling anticyclonic pattern from the Intermountain West east acrs the plains into the southeast. A few weak disturbances are noted within and around the expansive ridge, including a couple of weak impulses over the western and northeast Gulf of Mexico. At the sfc, weak high pres acrs the region was resulting in light and generally vrbl winds, while a weak trough was noted over the cntl and eastern Gulf. KLCH radar shows sctd showers and storms developing from NE LA southward to the lower Atchafalaya Basin, within an axis of 2+ inch PWATs. Activity was drifting west to southwest. Elsewhere, some very sparse isolated showers have struggled to develop. Under partly cloudy skies, temperatures have risen into the middle 90s acrs much of the area. Corresponding heat index readings have been abv 100 degrees, with a few spots around 108. 24 SHORT TERM [Tonight through Wednesday night]... The aforementioned showers and storms will continue to develop through late aftn as they propagate into our eastern zones, then gradually decrease and dissipate through sunset as daytime heating wanes. Conditions will remain very warm and humid overnight, with lows in the middle and upper 70s. Showers and tstms will increase in coverage Tuesday and Wednesday as the main influence of the ridge stays northwest of the area, while subtle disturbances move west acrs the Gulf of Mexico. Convection should remain sctd and diurnal in nature, developing by early aftn and continuing until around sunset. While a few storms could produce brief heavy rainfall, amounts are not expected to be excessive and, for the most part, should stay under an inch. High temps the next couple of days will be hot, outside of any cooling showers. Temperatures will be near normal (lower 90s) acrs the southern half of the area, while further inland, temps could top out a few degrees warmer. With temperatures a smidge lower, apparent temperatures are not expected to be quite as hot, and heat index values should stay below advisory criteria, although a few locations in Avoyelles Parish could briefly flirt with heat index values around 108 Tuesday aftn. 24 LONG TERM [Thursday through Monday]... Early on the region will be on the southern periphery of ridge centered over the midwest. Guidance also continues to indicate high moisture content across the area as well. In addition some weak waves of energy from the east will cause an enhancement of the diurnal shower and thunderstorm activity. Little more ridging builds back into the lat weekend into early next week along with a drier airmass with rain chances lowering back to more normal summertime chances. Temperatures still to remain warm through the period. 27 MARINE... A generally onshore flow should prevail through the week. Winds are expected to remain light and seas low through the period. Shower and tstm chcs are expected to increase by midweek, with sctd showers and tstms possible through the end of the week. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 77 95 76 95 / 20 70 30 50 LCH 78 93 77 93 / 30 60 30 40 LFT 78 93 76 94 / 30 60 20 50 BPT 76 93 76 94 / 20 50 10 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 26, 3:37 PM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 337 PM CDT Mon Jul 26 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-272045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 337 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms will be possible during the afternoon and evening hours. A few storms may produce heavy downpours, frequent lightning, and gusty winds. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-272045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 337 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms will be possible mainly during the late night and early morning hours, then again during the late afternoon into early evening. Gusty winds, elevated seas, and frequent cloud to water lightning will be possible in and near the thunderstorms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 11:11 PM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1111 PM CDT Mon Jul 26 2021 LAZ042-043-052-074-270500- Acadia LA-Jefferson Davis LA-Vermilion LA-East Cameron LA- 1111 PM CDT Mon Jul 26 2021 ...SPECIAL WEATHER STATEMENT... At 1111 PM CDT, Doppler radar was tracking a strong thunderstorm over Morse, or near Gueydan, moving southwest at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lake Arthur, Gueydan, Klondike, Morse, Riceville, Wright, Lyons Point, Estherwood and Florence Landing. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3019 9246 3008 9235 2983 9256 3006 9277 TIME...MOT...LOC 0411Z 051DEG 16KT 3010 9248 25
Special weather statement, Jul 27, 12:45 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1245 AM CDT Tue Jul 27 2021
LAZ041-042-074-270630-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
1245 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes, moving southwest at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Grand Lake, Lacassine National Wildlife Refuge, Hayes, Hacketts
Corner, Sweet Lake, Gibbstown, Holmwood, Heberts Marina and Bell
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2992 9324 2993 9324 2995 9326 2999 9327
3002 9327 3005 9328 3005 9330 3008 9331
3017 9309 3017 9294 3013 9283 3003 9284
2993 9291 2982 9313
TIME...MOT...LOC 0544Z 060DEG 14KT 3006 9296
WarthenSpecial weather statement, Jul 27, 2:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
224 AM CDT Tue Jul 27 2021
LAZ052-270800-
Vermilion LA-
224 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 223 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pecan Island, moving west at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Abbeville, Forked Island, Pecan Island, Freshwater City and Esther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 9262 2983 9261 2994 9239 2997 9213
2975 9218 2974 9217 2975 9221 2972 9219
2970 9215 2968 9215 2970 9218 2969 9219
2967 9215 2964 9213 2963 9214 2963 9213
2959 9212 2955 9223 2954 9235
TIME...MOT...LOC 0723Z 087DEG 9KT 2965 9239
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:11 PM CDT | Special Weather Statement | LCH | Vermilion | 49 min |
| Jul 27, 12:45 AM CDT | Special Weather Statement | LCH | Cameron | 45 min |
| Jul 27, 2:33 PM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Jul 27, 3:19 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 56 min |
| Jul 27, 4:20 PM CDT | Special Weather Statement | LCH | Vernon | 25 min |
| Jul 27, 4:35 PM CDT | Special Weather Statement | LCH | Evangeline | 25 min |
| Jul 27, 5:45 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Jul 27, 6:28 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 21 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.